Alert archive / Montana / Flash Flood Warnings in 2015

Flash Flood Warning 3, NWS Billings, MT

June 5, 2015Powder River County, Montana

NWS Billings, MT issued this flash flood warning at Jun 5, 2015, 6:22 PM MDT for Powder River County, Montana. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2015, 6:22 PM MDT (00:22 UTC)
Expired
Jun 6, 2015, 12:15 AM MDT
In force
6 hr
Issued by
NWS Billings, MT
Area
Storm-based polygon
Flood severity
None

County Powder River County, MT

The radar

The Rapid City radar (KUDX), 242 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 7:30 PM MDTFLASH FLOOD12 E Broadus, MTRESIDENTS STRANDED ON THE BROADUS SIDE OF PILGRIM CREEK ROAD. WATER TOO DEEP TO DRIVE THROUGH.
Jun 5, 7:30 PM MDTFLASH FLOOD12 E Broadus, MTRESIDENTS STRANDED ON THE BROADUS SIDE OF THE THE PILGRIM CREEK. WATER TOO DEEP TO DRIVE THROUGH.
Jun 5, 8:47 PM MDTFLASH FLOOD16 E Broadus, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 68 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 0.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2015-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 691 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2015-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
691 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

174 
WGUS55 KBYZ 060022
FFWBYZ
MTC075-060615-
/O.NEW.KBYZ.FF.W.0003.150606T0022Z-150606T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
622 PM MDT FRI JUN 5 2015

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN POWDER RIVER COUNTY IN SOUTHEASTERN MONTANA...

* UNTIL 1215 AM MDT
    
* AT 616 PM MDT...DOPPLER RADAR INDICATED A AN AREA OF THUNDERSTORMS 
  PRODUCING VERY HEAVY RAIN ACROSS NORTHEAST POWDER RIVER COUNTY... 
  TO THE EAST OF BROADUS AND NORTH OF HIGHWAY 212. FLASH FLOODING IS 
  EXPECTED ALONG STREAMS IN THIS AREA.

* STREAMS WHICH MAY EXPERIENCE FLASH FLOODING INCLUDE PILGRIM 
  CREEK...LITTLE PILGRIM CREEK...HORSE CREEK AND CROW CREEK. TAKE 
  ACTION NOW IF YOU LIVE IN A LOW LYING AREA ALONG ONE OF THESE 
  STREAMS. ALL OF THESE CREEKS DRAIN INTO THE POWDER RIVER. EXPECT 
  RAPID RISES ALONG THE POWDER RIVER NORTHEAST OF BROADUS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4571 10498 4535 10499 4539 10528 4547 10531
      4564 10523 4575 10507

$$

JKL
2 follow-up statements
806 
WGUS75 KBYZ 060212
FFSBYZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
812 PM MDT FRI JUN 5 2015

MTC075-060615-
/O.CON.KBYZ.FF.W.0003.000000T0000Z-150606T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWDER RIVER MT-
812 PM MDT FRI JUN 5 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT FOR
NORTHEASTERN POWDER RIVER COUNTY...

PERIODS OF THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE TO IMPACT 
NORTHEASTERN POWDER RIVER COUNTY...EAST OF BROADUS AND NORTH OF 
HIGHWAY 212. FLASH FLOODING IS EXPECTED TO OCCUR ALONG STREAMS IN 
THIS AREA.

PILGRIM CREEK ROAD HAS BEEN REPORTED TO BE COVERED WITH WATER AND 
IMPASSABLE. OTHER STREAMS WHICH MAY EXPERIENCE FLASH FLOODING 
INCLUDE LITTLE PILGRIM CREEK...HORSE CREEK AND CROW CREEK. TAKE   
ACTION NOW IF YOU LIVE IN A LOW LYING AREA ALONG ONE OF THESE   
STREAMS. ALL OF THESE CREEKS DRAIN INTO THE POWDER RIVER. EXPECT   
RAPID RISES ALONG THE POWDER RIVER NORTHEAST OF BROADUS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4571 10498 4535 10499 4539 10528 4547 10531
      4564 10523 4575 10507

$$

JKL
801 
WGUS75 KBYZ 060453
FFSBYZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1053 PM MDT FRI JUN 5 2015

MTC075-060615-
/O.CON.KBYZ.FF.W.0003.000000T0000Z-150606T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWDER RIVER MT-
1053 PM MDT FRI JUN 5 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT FOR
NORTHEASTERN POWDER RIVER COUNTY...

AT 1050 PM MDT...DOPPLER RADAR INDICATED THAT THE HEAVY RAINFALL HAS 
MOVED OUT OF THE WARNING AREA. HOWEVER...RUNOFF FROM THE EARLIER 
HEAVY RAINS ACROSS NORTHEAST POWDER RIVER COUNTY WILL CONTINUE TO 
PRODUCE FLOODING ON AREA STREAMS. 

EARLIER THIS EVENING...PILGRIM CREEK ROAD WAS REPORTED TO BE COVERED 
WITH WATER AND IMPASSABLE. OTHER STREAMS WHICH WILL LIKELY CONTINUE 
TO EXPERIENCE FLOODING INCLUDE LITTLE PILGRIM CREEK...HORSE CREEK 
AND CROW CREEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4571 10498 4535 10499 4539 10528 4547 10531
      4564 10523 4575 10507

$$

FRIEDERS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 4:10 PM MDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 5, 4:10 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
410 PM MDT FRI JUN 5 2015

.SHORT TERM...VALID FOR SAT AND SUN...

SHEAR IS INCREASING A BIT IN RESPONSE TO WESTERLY JET TO OUR NORTH
AND ENERGY APPROACHING FROM THE SOUTH. HAVE ISSUED A SEVERE
THUNDERSTORM WATCH THROUGH THE EVENING TO COVER POTENTIAL FOR
LARGE HAIL AND STRONG WINDS...IN ADDITION TO THE THREAT OF HEAVY
RAIN.

PREVIOUS DISCUSSION ISSUED 223 PM...
WE ARE STARTING TO SEE SOME CONVECTION SPREAD INTO THE BEARTOOTH
ABSAROKAS AND OVER THE SOUTHERN BIGHORN MTNS AS OF 1930Z. UPPER
SUPPORT WILL INCREASE OVER THE COMING HOURS AS JET LIFTS OUT OF
THE SOUTH...ALONG EASTERN FLANK OF DEEP UPPER LOW WHICH IS MOVING
SLOWLY OVER THE SW CONUS. CONVECTIVE INITIATION WILL BE
INTERESTING TO WATCH AS THERE ARE AREAS OF LINGERING UPSLOPE
STRATOCU AND MID CLOUD WHICH ARE LIMITING SFC HEATING...SO FOCUS
MAY BE ALONG DIFFERENTIAL HEATING BOUNDARIES OVER THE NEXT FEW
HOURS. MOISTURE CONTENT OF THIS EARLY JUNE AIRMASS IS IMPRESSIVE
WITH DEWPTS IN THE MID TO UPPER 50S AND PWATS ANALYZED TO BE OVER
AN INCH ACROSS OUR EAST. SOUTHEASTERLY SFC WINDS OF 15-25 MPH FROM
SHERIDAN TO BAKER ARE PROVIDING SOME LOW LEVEL SHEAR...BUT
EFFECTIVE BULK SHEAR VALUES REMAIN LOW AT 25 KTS OR LESS.

OVERALL THEME OF FORECAST REMAINS UNCHANGED WITH WIDESPREAD SHOWER
AND THUNDERSTORM ACTIVITY LATE THIS AFTERNOON THROUGH TONIGHT...
WITH MAIN THREATS TO BE SMALL HAIL AND VERY HEAVY RAIN...
ESPECIALLY IN OUR EAST WHERE WE ARE ANTICIPATING MULTIPLE ROUNDS
OF SLOW-MOVING CONVECTION PER SOUTHEASTERLY LOW LEVEL JET AND
LATE ARRIVAL OF NORTHERN BRANCH SHORTWAVE FROM THE WEST. FLASH
FLOOD WATCH ALREADY IN EFFECT FOR OUR EASTERN ZONES FROM 21Z TO
12Z EARLY SATURDAY. EXPECT SHEAR TO INCREASE MODESTLY TO 25-30 KTS
BY EVENING AND THIS MAY BE ENOUGH TO SUPPORT A FEW SEVERE STORMS
AS WELL.

SHOWERS AND TSTMS WILL DIMINISH FROM WEST TO EAST LATE TONIGHT PER
PASSAGE OF NORTHERN BRANCH SHORTWAVE. DRYING FROM THE NORTH WILL
COMMENCE SATURDAY WITH SOME SHOWERS AND ISOLD TSTMS TAPERING FROM
NORTH TO SOUTH THROUGH THE DAY...AS DEEP MOISTURE BECOMES
SUPPRESSED TO OUR SOUTH. COULD SEE ISOLD DIURNAL CONVECTION OVER
OUR SOUTHERN MTNS ON SUNDAY BUT FOR THE MOST PART WE WILL BE UNDER
THE INFLUENCE OF DRIER AND STABLE SFC RIDGING ANCHORED OVER THE
PAC NW...WITH TROF REMAINING OVER THE SW CONUS.

TEMPS THE NEXT COUPLE DAYS WILL BE ON THE WARM SIDE OF NORMAL WITH
70S FOR HIGHS SATURDAY AND UPPER 70S TO LOWER 80S SUNDAY...WITH
PLENTY OF SUNSHINE FOR THE LATTER HALF OF THE WEEKEND.

JKL

.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...

MONDAY LOOKS TO BE DRY AND THE WARMEST DAY OF THE EXTENDED PERIOD
WITH HIGHS WELL INTO THE 80S AND MAYBE NEAR 90F IN PLACES. THIS
SHOULD ALSO BE THE WARMEST DAY YET OF 2015. DRY FRONTAL PASSAGE
LOOKS IN STORE FOR MONDAY NIGHT AND EARLY TUESDAY...WITH TEMPS ON
THE POST-FRONTAL SIDE COOLER BUT STILL ABOVE NORMAL. LATEST
MODELS HAVE TRENDED A BIT WEAKER W/ THIS FRONTAL PASSAGE...SO
EXPECT HIGHS STILL IN THE LOWER TO MID 80S TUESDAY AND MAYBE UPPER
80S IN OUR SOUTHEAST.

THINGS WILL GET MORE INTERESTING AGAIN BEGINNING LATE TUESDAY
AND TUESDAY NIGHT AS RIDGE BEGINS TO BREAK DOWN...BOTH IN RESPONSE
TO WESTERN CANADA SHORTWAVE AND ENERGY COMING OUT OF THE SW CONUS
IN BACKING FLOW ALOFT. GOOD CHANCE OF SHOWERS AND TSTMS EXISTS
WEDNESDAY INTO THURSDAY WITH PERSISTENT MODEL AGREEMENT. TEMPS
WILL TREND COOLER THESE DAYS WITH BELOW NORMAL HIGHS POSSIBLE BY
THURSDAY. WE SHOULD START TO TREND DRIER AND WARMER BY FRIDAY AS
PACIFIC NW RIDGE BEGINS TO BUILD BACK IN.

JKL

&&

.AVIATION...

LOCAL MVFR CIGS CONTINUES TO IMPACT WESTERN AREAS NEAR KBIL AND
KLVM AS OF 19Z...BUT SHOULD SEE IMPROVEMENT TO VFR BY LATE
AFTERNOON. MAIN HAZARD TO AVIATION WILL BE SHOWERS AND
THUNDERSTORMS WHICH WILL IMPACT THE ENTIRE REGION LATE THIS
AFTERNOON THROUGH TONIGHT. EXPECT LOCAL MVFR WITH HEAVY RAIN AND
POSSIBLE HAIL IN THE STRONGER STORMS...ALONG WITH OCCASIONAL
MOUNTAIN OBSCURATIONS. SHOWER AND THUNDERSTORM ACTIVITY WILL
DIMINISH SATURDAY AS WE BEGIN TO DRAW DRIER AIR IN FROM THE NORTH.
JKL

&&

.PRELIMINARY POINT TEMP/POPS...

    SAT     SUN     MON     TUE     WED     THU     FRI
-----------------------------------------------------------
BIL 055/075 053/080 057/088 060/083 058/077 056/073 053/075
    63/W    00/B    00/U    01/B    35/T    53/T    32/T
LVM 049/073 048/079 050/086 053/084 054/076 052/072 048/074
    43/T    21/B    00/U    12/T    35/T    54/T    33/T
HDN 055/077 050/082 053/089 057/086 055/079 055/075 053/077
    63/W    00/B    00/U    01/B    35/T    54/T    22/T
MLS 058/078 054/083 058/089 060/084 058/077 056/073 053/073
    73/W    00/U    00/U    01/U    34/T    44/T    22/T
4BQ 056/075 053/080 056/085 058/083 057/077 056/071 051/073
    73/T    10/B    00/U    01/U    35/T    54/T    32/T
BHK 056/076 051/082 052/086 057/082 053/074 052/071 048/071
    93/T    10/U    00/U    01/U    24/T    44/T    32/T
SHR 050/072 049/076 051/084 052/082 053/077 054/071 049/071
    64/T    21/B    00/B    12/T    35/T    54/T    32/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH 259 IN EFFECT UNTIL MIDNIGHT MDT
      TONIGHT FOR ZONES 28>42-56>58-63>68.
     FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT FOR ZONES
      31>33-36-37-58.
WY...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT FOR ZONES 98-99.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jun 5, 4:11 PM MDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
411 PM MDT FRI JUN 5 2015

MTZ028>042-056>058-063>068-WYZ098-099-062215-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIGHORN MOUNTAINS-SHERIDAN FOOTHILLS-
411 PM MDT FRI JUN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

SLOW MOVING THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
LATE THIS AFTERNOON AND TONIGHT. THIS COULD PRODUCE LOCALIZED
FLASH FLOODING. SOME OF THE STORMS MAY ALSO BE SEVERE WITH HAIL
AND STRONG WINDS. PLEASE PAY ATTENTION TO THE SKIES AND MONITOR
LOCAL WEATHER ALERTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JKL

In the hours before

Special weather statement, Jun 5, 4:21 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
421 PM MDT FRI JUN 5 2015

MTZ036-037-052315-
CARTER MT-POWDER RIVER MT-
421 PM MDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 418 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES SOUTHEAST OF BROADUS...MOVING NORTH AT 10 MPH.

DIME SIZE HAIL...TORRENTIAL RAINFALL AND WINDS IN EXCESS OF 40 MPH
CAN BE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL WILL CAUSE
STREAMS AND DITCHES TO RISE QUICKLY ALONG WITH PRODUCING STANDING
WATER ON ROADS AND DRASTICALLY REDUCING VISIBILITY. THOSE LIVING
NEAR STREAMS SHOULD WATCH FOR QUICKLY RISING WATER AND BE PREPARED
TO TAKE ACTION IF NECESSARY.

LOCATIONS IMPACTED INCLUDE...
POWDERVILLE AND BOYES.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT. A FLASH
FLOOD WATCH IS IN EFFECT UNTIL 6 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4523 10483 4523 10520 4578 10527 4578 10472
TIME...MOT...LOC 2218Z 183DEG 11KT 4534 10505

TWH
Special weather statement, Jun 5, 5:17 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
517 PM MDT FRI JUN 5 2015

MTZ031-032-060015-
NORTHERN ROSEBUD MT-CUSTER MT-
517 PM MDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 515 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES WEST OF MILES CITY...MOVING NORTH AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
ROCK SPRINGS AND ANGELA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4683 10583 4636 10596 4636 10630 4685 10652
      4685 10609 4686 10608 4686 10583
TIME...MOT...LOC 2315Z 173DEG 10KT 4645 10615

JKL
Local storm report, Jun 5, 5:42 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
542 PM MDT FRI JUN 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             16 NNE BROADUS          45.35N 105.67W
06/05/2015  M1.00 INCH       POWDER RIVER       MT   PUBLIC

&&
Special weather statement, Jun 5, 6:01 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
601 PM MDT FRI JUN 5 2015

WYZ098-099-060045-
NORTHEAST BIG HORN MOUNTAINS WY-SHERIDAN FOOTHILLS WY-
601 PM MDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 600 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF SHERIDAN...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHERIDAN...BIG HORN...STORY AND BANNER.

TORRENTIAL RAINFALL OVER I-90 SOUTH OF SHERIDAN WILL MAKE TRAVEL
DIFFICULT EXPECT PONDING OF WATER AND LOW VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4475 10718 4492 10673 4456 10658 4456 10699
TIME...MOT...LOC 0000Z 209DEG 18KT 4466 10692

CHAMBERS
Special weather statement, Jun 5, 6:11 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
611 PM MDT FRI JUN 5 2015

MTZ032-060115-
CUSTER MT-
611 PM MDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 609 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 24
MILES EAST OF TWELVE MILE DAM...OR 32 MILES SOUTHEAST OF MILES
CITY...MOVING NORTH AT 30 MPH.

NICKEL SIZE HAIL...TORRENTIAL RAINFALL AND WIND GUSTS UP TO 50 MPH
CAN BE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL WILL CAUSE
STREAMS AND DITCHES TO RISE QUICKLY ALONG WITH PRODUCING STANDING
WATER ON ROADS AND DRASTICALLY REDUCING VISIBILITY. THOSE LIVING
NEAR STREAMS SHOULD WATCH FOR QUICKLY RISING WATER AND BE PREPARED
TO TAKE ACTION IF NECESSARY.

LOCATIONS IMPACTED INCLUDE...
LOCATE AND MIZPAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4657 10544 4657 10524 4654 10524 4654 10509
      4611 10510 4609 10542 4660 10548 4660 10545
TIME...MOT...LOC 0009Z 177DEG 24KT 4616 10526

TWH
Special weather statement, Jun 5, 6:14 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
614 PM MDT FRI JUN 5 2015

MTZ031-032-060115-
NORTHERN ROSEBUD MT-CUSTER MT-
614 PM MDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 613 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTH OF MCCLOUD...OR 18 MILES WEST OF TERRY...MOVING NORTH AT
20 MPH.

DIME SIZE HAIL AND TORRENTIAL RAINFALL CAN BE EXPECTED WITH THIS
STORM. TORRENTIAL RAINFALL WILL CAUSE STREAMS AND DITCHES TO RISE
QUICKLY ALONG WITH PRODUCING STANDING WATER ON ROADS AND DRASTICALLY
REDUCING VISIBILITY. THOSE LIVING NEAR STREAMS SHOULD WATCH FOR
QUICKLY RISING WATER AND BE PREPARED TO TAKE ACTION IF NECESSARY.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
ROSEBUD AND NORTHWESTERN CUSTER COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4683 10583 4683 10562 4675 10562 4674 10557
      4666 10558 4665 10551 4661 10611 4685 10614
      4685 10609 4686 10608 4686 10583
TIME...MOT...LOC 0013Z 180DEG 20KT 4670 10568

TWH

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:11 PM MDTSpecial Weather StatementBYZCuster64 min
Jun 5, 6:14 PM MDTSpecial Weather StatementBYZPrairie61 min
Jun 5, 6:18 PM MDTSevere Thunderstorm WarningBYZCuster57 min
Jun 5, 6:24 PM MDTSpecial Weather StatementBYZ66 min
Jun 5, 6:29 PM MDTSevere Thunderstorm WarningBYZPowder River46 min
Jun 5, 6:41 PM MDTSpecial Weather StatementBYZMusselshell64 min
Jun 5, 7:13 PM MDTSevere Thunderstorm WarningBYZCarter, Powder River37 min
Jun 5, 7:26 PM MDTSpecial Weather StatementBYZTreasure64 min
Jun 5, 7:37 PM MDTSpecial Weather StatementBYZBig Horn38 min
Jun 5, 7:49 PM MDTSpecial Weather StatementBYZBig Horn41 min
Jun 5, 8:36 PM MDTSpecial Weather StatementBYZBig Horn24 min
Jun 5, 9:31 PM MDTSpecial Weather StatementBYZBig Horn, Custer, Rosebud59 min
Jun 5, 9:49 PM MDTFlash Flood WarningBYZBig Horn, Rosebud, Treasure6 hr
Jun 5, 9:54 PM MDTSpecial Weather StatementBYZPowder River36 min
Jun 5, 9:58 PM MDTFlash Flood WarningBYZCuster5 hr
Jun 5, 11:42 PM MDTAreal Flood WarningBYZCarter, Powder River24 hr
Jun 6, 12:14 AM MDTSpecial Weather StatementBYZFallon61 min
Jun 6, 4:08 PM MDTSpecial Weather StatementBYZPowder River52 min

Nearby

Flash Flood Warnings in Montana, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.